MAUDE Adverse Event Report: MATORTHO LIMITED SAIPH KNEE; SAIPH® FIXED TIBIAL BEARING BLUE RIGHT SIZE C 10MM

MATORTHO LIMITED SAIPH KNEE; SAIPH® FIXED TIBIAL BEARING BLUE RIGHT SIZE C 10MM
Catalog Number 193-754
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A notification was received stating; "right tibial bearing implanted along with left tibial tray & femur in left tkr case." the usage sheet was communicated by the agent after the primary case was completed to matortho.The sales agent was informed immediately by the matortho employee that an incorrect poly has been implanted during the surgery.The surgeon, hospital staff and patient were then made aware of this error and the surgeon decided to perform revision surgery on the following day.The patient was kept in hospital and revision surgery was performed on (b)(6) 2019.The procedure was successfully completed; they explanted the incorrect poly and the correct poly was then implanted (part number 193-748, left tibial bearing blue size c 10mm, lot # 224955, exp: 01/09/2028).A review of the device history record for part number 193-754 (saiph fixed tibial bearing blue right size c 10mm) implanted on (b)(6) 2019 and the corrected implant ((b)(6) 2019) part number 193-748 ((b)(6) fixed tibial bearing blue left size c 10mm, lot # 224955, exp: 2028-09-01) did not identify any issues, no non-conforming product was released.
 
Event or Problem Description
A notification was received stating that a left tkr case was performed on (b)(6) 2019 where an incorrect tibial insert (right) was used.Another surgery was performed on (b)(6) 19 to remove the incorrect tibial insert implanted on the (b)(6) 2019 and implant a correct tibial insert.(b)(4).

Brand Name
SAIPH KNEE
Common Device Name
SAIPH® FIXED TIBIAL BEARING BLUE RIGHT SIZE C 10MM
Manufacturer (Section D)
MATORTHO LIMITED
19/20 mole business park
randalls road
leatherhead, KT22 7BA
UK  KT22 7BA
MDR Report Key8775643
Report Number3008985661-2019-00008
Device Sequence Number1937786
Product Code JWH
UDI-Device Identifier05055455506756
UDI-Public05055455506756
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140222
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number193-754
Device Lot Number224696
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2019
Initial Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR